Alert archive / Mississippi / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Apr 24, 2015, 8:21 PM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2015, 8:21 PM CDT (01:21 UTC)
- Expired
- Apr 24, 2015, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
Counties Chicot County, AR, Washington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WWUS84 KJAN 250121
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT FRI APR 24 2015
ARZ075-MSZ034-250200-
CHICOT AR-WASHINGTON MS-
821 PM CDT FRI APR 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT AND CENTRAL
WASHINGTON COUNTIES UNTIL 900 PM CDT...
AT 821 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EUDORA...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHICOT JUNCTION AROUND 825 PM CDT.
AVON AND WAYSIDE AROUND 840 PM CDT.
LELAND AROUND 855 PM CDT.
TRIBBETT AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3351 9089 3332 9076 3327 9076 3327 9074
3302 9135 3318 9146
TIME...MOT...LOC 0121Z 239DEG 48KT 3315 9133
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 24, 7:12 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 24, 7:12 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 712 PM CDT FRI APR 24 2015 .UPDATE...LATEST HIRES HRRR GUIDANCE SLOWS THINGS DOWN A LITTLE FOR THIS EVENING. THIS IS REFLECTED BY AREA RADARS. IT STILL SHOWS A GOOD LEWPING BOWING SEGEMENT PASSING THROUGH THE NORTH HALF FOR LATER TONIGHT. INSTABILITY WILL GRADUALLY INCREASE WITH THE GOOD LOWER AND UPPER JET ENERGY AND DEEP STRONG SHEAR. SO HAVE REMOVED ALL SHOWERS AND KEPT IT ALL CONVECTIVE THROUGH SATURDAY. ALSO HAVE LOWERED POPS SOME FOR THIS EVENING. WITH THE SLIGHTLY COOLER TEMPS IN THE NORTH HAVE MODIFIED OVERNIGHT LOWS SLIGHTLY. OTHERWISE THE REST OF THE FORECAST APPEARS TO BE ON TRACK AS WE WATCH THE STORM CROSS NORTH CENTRAL LOUISIANA./17/ ./PREVIOUS DISCUSSION...445 PM CDT FRI APR 24 2015 .DISCUSSION...MORNING CONVECTIVE COMPLEXES HAVE DIMINISHED AS THEY HAVE MOVED EAST BUT HAVE BROUGHT SOME RAIN TO THE REGION THROUGH THIS AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE INTO THE REGION FROM THE WEST BUT THESE ARE MUCH MORE SCATTERED. DESPITE THE DRIER AIR THAT WAS IN PLACE ACROSS THE REGION THIS MORNING...LOW LEVEL MOISTURE HAS RETURNED TO THE REGION WITH DEWPOINTS ACROSS SOUTHERN AND CENTRAL SECTIONS OF THE REGION IN THE MID TO UPPER 60S. THIS IS THANKS TO A NORTHWARD MOVING WARM FRONT FROM THE COAST. NORTH OF THE WARM FRONT...DEWPOINTS ARE IN THE MID 50S BUT EXPECT THAT THESE SHOULD INCREASE THROUGH THE REMAINDER OF THE EVENING AS SOME MODELS EVEN SHOW UP TO 70 DEGREE DEWPOINTS ACROSS PORTIONS OF THE REGION. MODELS CONTINUE TO INDICATE THAT ADDITIONAL STORMS WILL DEVELOP ACROSS THE DELTA AS THE EVENING PROGRESSES....PARTICULARLY AFTER 8-10PM. AT THIS POINT VERTICAL TOTALS AND DEEP LAYER SHEAR INCREASE THROUGH THE EVENING(WITH SHEAR VALUES APPROACHING 60-70KTS) AND SHOULD BE PLENTY SUFFICIENT FOR DAMAGING WINDS...HAIL AND TORNADOES. IT APPEARS THAT THE LATEST RUNS OF THE HRRR MIGHT HAVE THE BEST HANDLE ON THE SITUATION AS A SMALL AREA OF LOW PRESSURE DEVELOPS IN THE DELTA IN ASSOCIATION WITH THE APPROACHING SQUALL LINE. IT BRINGS THE LINE THROUGH MOSTLY THE NORTHERN SECTIONS OF MY CWA FROM ABOUT 03-10Z WITH SEVERAL LEWP STRUCTURES AND IT DOES APPEAR THAT LOCATIONS ALONG AND NORTH OF I-20 HAVE THE GREATEST SEVERE POTENTIAL...ESPECIALLY IN THE DELTA. WE HAVE GONE AHEAD AND UPGRADED OUR HWO PRODUCTS ESPECIALLY IN THE DELTA WHERE A SIGNIFICANT THREAT FOR SEVERE WEATHER IS EXPECTED WITH GREATER THAN 75MPH WINDS AND STRONG TORNADOES POSSIBLE. /28/ ON SATURDAY THE OVERNIGHT THUNDERSTORM ACTIVITY WILL LEAVE A BOUNDARY SET UP OVER THE AREA AND THE GFS/ECMWF INDICATE AT LEAST ISOLATED TO SCATTERED THUNDERSTORM POTENTIAL SATURDAY AFTERNOON. WITH GOOD LAPSE RATES OF AROUND 6.5 C/KM...LARGE HAIL LOOKS LIKE IT WILL BE THE MAIN CONCERN ALONG WITH DAMAGING WIND GUSTS. STILL CANT COMPLETELY RULE OUT A TORNADO BUT HAIL AND WIND SHOULD BE THE MAIN CONCERN. EXPECT ALL OF THE THUNDERSTORM POTENTIAL TO END EARLY SATURDAY EVENING WITH CLEARING SKIES SATURDAY NIGHT AS DRIER AIR BUILDS IN./15/ THE UPPER LEVEL PATTERN ACROSS THE CONUS LOOKS TO GET QUITE AMPLIFIED BY SUNDAY AS THE PREVIOUS TROUGH ENERGY BRINGING INCLEMENT WEATHER IN THE SHORT TERM BECOMES PART OF A CONSOLIDATED AND LARGE UPPER LOW OFF THE NORTHEAST COAST AND MORE ENERGY DIGS TOWARD THE SOUTHERN PLAINS. SHORT WAVE RIDGING IN BETWEEN THESE TROUGHS WILL BE OVER THE LOWER MS VALLEY WITH A COLD FRONT PREVIOUSLY EXPECTED TO COME INTO THE NORTH SUNDAY LIKELY DELAYED UNTIL LATE IN THE DAY ACCORDING TO LATEST MODEL CONSENSUS. THIS SHOULD SPELL A VERY WARM AND MOSTLY SUNNY SUNDAY FOR MUCH OF THE REGION WITH HIGHS IN THE MID TO UPPER 80S. BY LATER SUNDAY NIGHT AND ESPECIALLY MONDAY DISTURBANCES SHOULD START EJECTING OUT OF THE APPROACHING PLAINS UPPER LOW...UNDERCUTTING HIGH LATITUDE BLOCKING IN THE PERSISTENTLY ACTIVE SOUTHERN BRANCH OF THE JET STREAM. LATEST MODEL SOLUTIONS ARE HINTING IN THIS PATTERN THAT BAROCLINICITY AND INSTABILITY FOCUSED FROM THE RED RIVER VALLEY TOWARD THE GULF COAST WILL PROVIDE A FOCUS FOR THUNDERSTORM COMPLEXES RIDING SOUTHEAST AND BLENDED GUIDANCE IS CATCHING ON TO THIS. MONDAY AND MONDAY NIGHT POPS ARE MOST STRONGLY FOCUSED IN SOUTHERN (AND ESPECIALLY SOUTHWESTERN) ZONES AND IT IS QUITE POSSIBLE POPS COULD TREND EVEN MORE WEIGHTED TOWARD THE COAST. IT IS NOT UNTIL TUESDAY OR WEDNESDAY WHEN THE UPPER LOW SHOULD COME OVER THE REGION AND POSITIVELY FORCE SOLID RAIN AND EMBEDDED STORM OPPORTUNITIES ACROSS THE WHOLE OF THE LOWER MS VALLEY. MUCH DRIER WEATHER LOOKS TO MOVE IN FOR MIDDLE OF THE WEEK INTO THE WEEKEND AS UPPER RIDGING TAKES HOLD ONCE AGAIN. /BB/ && .AVIATION...AS A WARM FRONT PUSHES NORTHEAST ACROSS THE AREA LATER TONIGHT...EXPECT INCREASING CHANCES FOR TSRA AND LOWER CIGS...ESPECIALLY ALONG AND NORTHWEST OF THE HEZ-JAN-GTR CORRIDOR IN THE 03Z-12Z TIME FRAME. DRIER AIR WILL BECOME TO MOVE BACK IN SATURDAY FROM THE WEST...BUT THERE WILL BE LINGERING CHANCES FOR TSRA ESPECIALLY IN THE HBG/PIB AREA. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE AFTERNOON INTO THE EVENING HOURS. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 85 67 87 / 71 40 8 7 MERIDIAN 68 84 66 86 / 66 50 11 7 VICKSBURG 70 87 66 87 / 74 26 8 9 HATTIESBURG 71 85 68 89 / 42 45 10 8 NATCHEZ 71 85 68 86 / 53 31 7 7 GREENVILLE 67 86 63 82 / 97 22 5 9 GREENWOOD 67 86 63 83 / 96 34 8 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28/15/BB/EC
Hazardous weather outlook, Apr 24, 3:48 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT FRI APR 24 2015 ARZ074-075-LAZ007>009-015-MSZ018-019-034-040-041-252100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY- 348 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE STORMS ARE LIKELY TONIGHT IN THE ARKLAMISS DELTA REGION WITH SIGNIFICANT SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WIND GUSTS GREATER THAN 75 MPH AND POSSIBLE STRONG TORNADOES. IN ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER 10 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT. LAZ016-023>026-MSZ025>033-035>039-042-047-252100- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN- 348 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...ELEVATED TIMING...MAINLY TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY TONIGHT FLOODING THREAT...ELEVATED TIMING...TONIGHT SEVERE STORMS ARE EXPECTED LATE TONIGHT...MAINLY NORTHWEST OF A NATCHEZ TO VICKSBURG TO MACON LINE. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...TORNADOES...AND HAIL. IN ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER MIDNIGHT. THERE IS A LIMITED THREAT FOR ISOLATED SEVERE STORMS TO LINGER INTO SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SATURDAY. MSZ043>046-048>062-252100- MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN-LINCOLN- 348 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH SATURDAY SEVERE STORMS ARE POSSIBLE LATE TONIGHT MAINLY NORTH OF BROOKHAVEN TO LAUREL LINE. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL...AND A TORNADO WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER MIDNIGHT. A LIMITED THREAT FOR ISOLATED SEVERE STORMS WILL CONTINUE THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SATURDAY. MSZ063>066-072>074-252100- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 348 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...LIMITED TIMING...SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...AND POSSIBLY A TORNDADO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY. EC && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 24, 4:05 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 3 N DELHI 32.50N 91.49W
04/22/2015 RICHLAND LA EMERGENCY MNGR
NUMEROUS UPROOTED AND SNAPPED TREES, SOME DOWN ON HOMES.
SOME METAL AWNINGS BLOWN OFF OF HOMES. THIS DAMAGE
OCCURED ON THE NORTH AND NORTHEAST SIDE OF DELHI.
&&
19Local storm report, Apr 24, 4:08 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 SSE WARDEN 32.51N 91.48W
04/22/2015 RICHLAND LA EMERGENCY MNGR
WINDS COLLAPSED AN OUTER WALL ON A HOME IN POVERTY POINT.
&&
19Local storm report, Apr 24, 4:11 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND GST 4 W COLLINSTON 32.69N 91.94W
04/22/2015 E85.00 MPH MOREHOUSE LA EMERGENCY MNGR
*** 1 INJ *** SUBSTANTIAL TREE DAMAGE IN THE AREA FROM
HWY 165 AND ALONG AND NORTH OF HWY 554. 3 BUSINESSES WERE
DAMAGED WITH A ROOF OFF ONE AND A PORTABLE OFFICE
BUILDING BLOWN ACROSS THE ROAD AND DESTROYED. A VEHICELE
WAS BLOWN OFF THE ROAD AND TREES FELL ON THE CAR. A LADY
SUSTAINED MINOR INJURIES HERE.
0451 PM TSTM WND DMG COLLINSTON 32.69N 91.87W
04/22/2015 MOREHOUSE LA EMERGENCY MNGR
MULTIPLE TREES WERE DOWN WITH SOME POWER POLES SNAPPED
ACROSS THE S PART OF THE COUNTY. 30 TO 35 HOMES SUSTAINED
SOME SORT OF DAMAGE TO SHINGLES OFF THE ROOF TO THE HOME
DAMAGED BY TREES. A PONTOON BOAT AND TRAILER WAS ALSO
FLIPPED OVER.
0505 PM TSTM WND DMG 2 NW OAK RIDGE 32.65N 91.80W
04/22/2015 MOREHOUSE LA EMERGENCY MNGR
CORN CROP FLATTENED OFF HWY 134 AND 425. MUCH OF THE CROP
IN THIS AREA IS A LOSS.
0505 PM TSTM WND DMG OAK RIDGE 32.62N 91.77W
04/22/2015 MOREHOUSE LA EMERGENCY MNGR
SIGNFICANT WIND DAMAGE ALL ACROSS THE S PART OF THE
PARISH. WIDESPREAD DOWNED TREES...HOMES AND VEHICLES
DAMAGED.
0506 PM TSTM WND DMG OAK RIDGE 32.62N 91.77W
04/22/2015 MOREHOUSE LA PUBLIC
THERE WAS DAMAGE TO THE OLD OAK RIDGE HIGH SCHOOL
BUILDING. RELAYED VIA SOCIAL MEDIA.
0506 PM TSTM WND GST OAK RIDGE 32.62N 91.77W
04/22/2015 E80.00 MPH MOREHOUSE LA EMERGENCY MNGR
ROOF DAMAGE TO THE SCHOOL BUILDING WITH A LARGE PORTION
OF BRICK WALL KNOCKED DOWN. NUMEROUS TREES WERE ALSO DOWN
IN THIS AREA.
0530 PM TSTM WND DMG 2 NW DELHI 32.48N 91.52W
04/22/2015 RICHLAND LA BROADCAST MEDIA
TREES DOWNED ALONG LA HIGHWAY 854 NEAR DELHI
0533 PM TSTM WND DMG 2 SSE WARDEN 32.51N 91.49W
04/22/2015 RICHLAND LA PUBLIC
TREES AND AT LEAST 12 POWER POLES REPORTED DOWN AROUND
POVERTY POINT. REPORTED VIA SOCIAL MEDIA
0535 PM TSTM WND DMG 2 SSE WARDEN 32.51N 91.48W
04/22/2015 RICHLAND LA EMERGENCY MNGR
WINDS COLLAPSED AN OUTER WALL ON A HOME IN POVERTY POINT.
0540 PM TSTM WND DMG 3 N DELHI 32.50N 91.49W
04/22/2015 RICHLAND LA EMERGENCY MNGR
NUMEROUS UPROOTED AND SNAPPED TREES, SOME DOWN ON HOMES.
SOME METAL AWNINGS BLOWN OFF OF HOMES. THIS DAMAGE
OCCURED ON THE NORTH AND NORTHEAST SIDE OF DELHI.
0541 PM HAIL WAVERLY 32.45N 91.41W
04/22/2015 E1.00 INCH MADISON LA LAW ENFORCEMENT
0558 PM TSTM WND DMG 4 N TALLULAH 32.47N 91.19W
04/22/2015 MADISON LA LAW ENFORCEMENT
A FEW POWER LINES DOWN
0603 PM TSTM WND GST 6 NE TALLULAH 32.47N 91.13W
04/22/2015 E80.00 MPH MADISON LA LAW ENFORCEMENT
ROOF OFF A BUILDING NEAR THE PORT COMPLEX ALONG WITH A
SHED DESTROYED.
0615 PM TSTM WND DMG 2 SE EAGLE BEND 32.49N 90.98W
04/22/2015 WARREN MS EMERGENCY MNGR
TREES WERE DOWN ALONG WITH POWER OUTAGES IN THE EAGLE
BEND AREA.
0619 PM TSTM WND GST 1 NNW MOUND 32.35N 91.03W
04/22/2015 M59.00 MPH MADISON LA ASOS
RECORDED AT TVR ASOS
0631 PM TSTM WND DMG 3 E VICKSBURG 32.33N 90.82W
04/22/2015 WARREN MS EMERGENCY MNGR
TREE DOWN AT HWY 27 AND STENSON RD
0650 PM TSTM WND DMG BOVINA 32.35N 90.73W
04/22/2015 WARREN MS PUBLIC
A TREE WAS DOWN ACROSS INTERSTATE 20 EAST BOUND BEFORE
BOVINA EXIT 11. RELAYED VIA SOCIAL MEDIA.
0714 PM TSTM WND DMG 4 SE RAYMOND 32.21N 90.38W
04/22/2015 HINDS MS BROADCAST MEDIA
TREES AND POWER LINES DOWNED. TREES BLOCKING THE ROAD AT
MIDWAY RD AND THIGPEN RD
&&
19Special weather statement, Apr 24, 8:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT FRI APR 24 2015
ARZ074-075-LAZ007-008-250145-
ASHLEY AR-CHICOT AR-WEST CARROLL LA-MOREHOUSE LA-
802 PM CDT FRI APR 24 2015
...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY
AND SOUTHERN CHICOT COUNTIES...WEST CARROLL AND CENTRAL MOREHOUSE
PARISHES UNTIL 845 PM CDT...
AT 801 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR JONES TO NEAR GALION TO 9 MILES
SOUTHEAST OF BASTROP...AND MOVING NORTHEAST AT 60 MPH.
HALF INCH HAIL AND WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
JONES AROUND 805 PM CDT.
WILMOT AND PARKDALE AROUND 810 PM CDT.
GOODWILL AROUND 815 PM CDT.
EUDORA...OAK GROVE AND CHICOT JUNCTION AROUND 830 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FOREST...KILBOURNE
AND BONITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3259 9187 3285 9171 3306 9171 3340 9108
3333 9114 3324 9110 3329 9107 3328 9105
3325 9105 3322 9109 3314 9109 3313 9120
3306 9112 3304 9113 3300 9117 3300 9126
3294 9131 3288 9131 3286 9134 3279 9134
TIME...MOT...LOC 0101Z 242DEG 51KT 3300 9168 3287 9168 3268 9180
19Special weather statement, Apr 24, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT FRI APR 24 2015
ARZ075-MSZ034-250200-
CHICOT AR-WASHINGTON MS-
821 PM CDT FRI APR 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT AND CENTRAL
WASHINGTON COUNTIES UNTIL 900 PM CDT...
AT 821 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EUDORA...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHICOT JUNCTION AROUND 825 PM CDT.
AVON AND WAYSIDE AROUND 840 PM CDT.
LELAND AROUND 855 PM CDT.
TRIBBETT AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3351 9089 3332 9076 3327 9076 3327 9074
3302 9135 3318 9146
TIME...MOT...LOC 0121Z 239DEG 48KT 3315 9133
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:52 PM CDT | Special Weather Statement | JAN | Leflore | 38 min |
| Apr 24, 10:31 PM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 44 min |
| Apr 24, 11:08 PM CDT | Special Weather Statement | JAN | Holmes | 52 min |
| Apr 24, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 59 min |
| Apr 24, 11:18 PM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Apr 24, 11:44 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Apr 25, 12:01 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 29 min |
| Apr 25, 12:09 AM CDT | Tornado Warning | JAN | Issaquena, Washington | 66 min |
| Apr 25, 12:18 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 57 min |
| Apr 25, 12:24 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 51 min |
| Apr 25, 12:39 AM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 51 min |
| Apr 25, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 55 min |
| Apr 25, 1:11 AM CDT | Special Weather Statement | JAN | Carroll, Choctaw, Montgomery, Webster | 49 min |
| Apr 25, 1:16 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 44 min |
| Apr 25, 1:22 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 38 min |
| Apr 25, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 33 min |
| Apr 25, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 52 min |
| Apr 25, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 61 min |
| Apr 25, 2:01 AM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 44 min |
| Apr 25, 2:23 AM CDT | Tornado Warning | JAN | Leake, Neshoba, Newton, Scott | 47 min |
| Apr 25, 2:33 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 42 min |
| Apr 25, 2:54 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 66 min |
| Apr 25, 3:42 AM CDT | Special Weather Statement | JAN | Lauderdale | 48 min |
| Apr 25, 4:45 AM CDT | Special Weather Statement | JAN | Winston | 30 min |
| Apr 25, 9:53 AM CDT | River Flood Warning | JAN | Yazoo | 9 days |
| Apr 25, 12:46 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| Apr 25, 1:33 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
| Apr 24, 8:02 PM CDT | Special Weather Statement | JAN | West Carroll | 43 min |
| Apr 24, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 67 min |
| Apr 24, 11:32 PM CDT | Tornado Warning | JAN | Morehouse | 47 min |
| Apr 24, 11:46 PM CDT | Tornado Warning | JAN | Morehouse | 34 min |
| Apr 24, 11:57 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 43 min |
Nearby
Special Weather Statements in Mississippi, 2015Special Weather Statements in Arkansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.